Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 222, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 26, 2007, 2:28 AM CDT for Real County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2007, 2:28 AM CDT (07:28 UTC)
- Expired
- Jun 26, 2007, 5:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Real County, TX
The radar
The Laughlin AFB radar (KDFX), 76 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 7.5 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3105 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1161 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 260731
FFWEWX
TXC385-261030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
228 AM CDT TUE JUN 26 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
REAL COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITY OF LEAKEY...
* UNTIL 530 AM CDT
* AT 224 AM CDT...THE NATIONAL WEATHER SERVICE DOPPLER RADARS
INDICATED NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS NORTHEASTERN
REAL COUNTY.
* THE STORMS PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.
ONGOING SHOWERS AND THUNDERSTORMS ARE EXPECTED OVERNIGHT ACROSS THE
WESTERN HILL COUNTRY AND ADJACENT AREAS. ANY ADDITIONAL RAINFALL
OVER NORTHEASTERN REAL COUNTY WILL BE QUICK TO RUNOFF DUE TO GROUNDS
BEING SATURATED FROM PREVIOUS RAINFALL.
MOTORISTS ALONG HIGHWAY 83 ALONG THE REAL AND KERR COUNTY LINE ARE
ADVISED TO USE ADDITIONAL CAUTION AS SOME OF THE HEAVIEST RAIN HAS
FALLEN OVER THIS AREA.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
LAT...LON 3008 9969 2993 9969 2992 9963 2964 9963
2963 10001 2972 10004 2978 10003 2980 10001
2985 10003 2991 10000 3009 9997
$$2 follow-up statements
000
WGUS74 KEWX 260903
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
402 AM CDT TUE JUN 26 2007
TXC385-261030-
REAL TX-
402 AM CDT TUE JUN 26 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR REAL
COUNTY...
AT 400 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADARS INDICATED
THAT THE STRONGEST STORMS OVER REAL COUNTY WERE BEGINNING TO WEAKEN.
HOWEVER...SCATTERED SHOWERS AND THUNDERSTORMS ARE STILL EXPECTED
THROUGH THE EARLY MORNING HOURS.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
LAT...LON 3008 9969 2993 9969 2992 9963 2964 9963
2963 10001 2972 10004 2978 10003 2980 10001
2985 10003 2991 10000 3009 9997
$$000
WGUS74 KEWX 261021
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
521 AM CDT TUE JUN 26 2007
TXC385-261031-
REAL TX-
521 AM CDT TUE JUN 26 2007
...THE FLASH FLOOD WARNING FOR REAL COUNTY WILL BE ALLOWED TO EXPIRE
AT 530 AM CDT ...
LAT...LON 3008 9969 2993 9969 2992 9963 2964 9963
2963 10001 2972 10004 2978 10003 2980 10001
2985 10003 2991 10000 3009 9997
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 11:42 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jun 25, 11:42 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1142 PM CDT MON JUN 25 2007 .UPDATE...LOW LEVEL JET FEEDING INTO A BOUNDARY...WITH SHOWERS AND THUNDERSTORMS CONTINUING TO DEVELOP OVER THE HILL COUNTRY TONIGHT. WILL CANCEL/EXPIRE PREVIOUS WATCH AREA...AND ISSUE A NEW FLASH FLOOD WATCH FOR THE HILL COUNTRY THROUGH 7 AM...AS CONTINUED DEVELOPMENT OF SHOWERS AND THUNDERSTORMS IS EXPECTED OVERNIGHT. UPDATES AND FFA WILL BE OUT SHORTLY. && .PREV DISCUSSION... /ISSUED 1129 PM CDT MON JUN 25 2007/ AVIATION... A WARM MOIST TROPICAL AIRMASS WILL CONTINUE TO FEED INTO SOUTH CENTRAL TEXAS OVER THE NEXT 24 HOURS. THE UNSTABLE AIRMASS COMBINED WITH A WEAK UPPER LEVEL LOW PRESSURE SYSTEM OVER CENTRAL TX WILL RESULT IN CONTINUED SCT TO NUMEROUS SHRA/TSRA. CIGS AND VSBYS WILL BE QUITE VARIABLE DUE TO THE SHRA/TSRA. THE MOIST ATMOSPHERE WILL RESULT IN IFR-MVFR CIGS DEVELOPING BY 06Z AND CONTINUING THRU ABOUT 17Z. OTHERWISE VFR CONDITIONS ARE POSSIBLE BETWEEN THE CONVECTIVE ACTIVITY. PREV DISCUSSION... /ISSUED 853 PM CDT MON JUN 25 2007/ UPDATE...ISOLATED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ACROSS PARTS OF SOUTH CENTRAL TEXAS THIS EVENING. FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT. THE CURRENT FORECAST LOOKS GOOD AND IS ON TRACK. NO UPDATES NEEDED AT THIS TIME. PREV DISCUSSION... /ISSUED 646 PM CDT MON JUN 25 2007/ AVIATION... A WARM MOIST TROPICAL AIRMASS WILL CONTINUE OVER SOUTH CENTRAL TEXAS OVER THE NEXT 24 HOURS. THE UNSTABLE AIRMASS COMBINED WITH A WEAK UPPER LEVEL LOW PRESSURE SYSTEM WILL RESULT IN CONTINUED CHANCES FOR SHRA/TSRA WITH DAYTIME HEATING. CIGS AND VSBYS WILL BE QUITE VARIABLE DUE TO THE SHRA/TSRA. THE MOIST ATMOSPHERE WILL RESULT IN IFR-MVFR CIGS DEVELOPING BETWEEN 04Z AND 06Z AND CONTINUING THRU ABOUT 17Z. OTHERWISE VFR CONDITIONS ARE POSSIBLE BETWEEN THE CONVECTIVE ACTIVITY. PREV DISCUSSION... /ISSUED 335 PM CDT MON JUN 25 2007/ DISCUSSION... FORECAST CHALLENGE CONTINUES TO BE WEAK...PERSISTENT UPPER LEVEL LOW. WV SAT IMAGERY SHOWS FEATURE OVER NORTH TEXAS WITH A HINT OF NORTHWARD MOVEMENT. DEEP BOUNDARY LAYER FLOW AS DEPICTED IN MORNING SOUNDINGS AND RADAR VAD WIND PROFILES IS FROM THE SOUTH KEEPING ATMOSPHERE VERY MOIST. PW IS ABOVE 100 PERCENT OF NORMAL AT DRT AND FWD WHILE ITS OVER TWO INCHES AT CRP. THIS HAS LED TO HEAVY RAIN OVER THE EASTERN HALF OF THE CWA THIS AFTERNOON. HAVE EXPANDED THE FLASH FLOOD WATCH TO INCLUDE ALL OF THE EASTERN THIRD OF THE FORECAST AREA AS I EXPECT HEAVY RAIN TO CONTINUE THROUGH THE EVENING. MODELS ARE IN GOOD AGREEMENT ON THE POSITION OF THE UPPER LOW CHANGING VERY LITTLE OVER THE NEXT COUPLE OF DAYS. THIS MEANS SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY. HOWEVER...NAM HAS CONSIDERABLY HIGHER POPS AND QPF. THINK THIS IS OVERDONE AND HAVE GONE CLOSER TO GFS NUMBERS. STARTING THURSDAY THE RIDGE WILL RE-ESTABLISH ITSELF TOWARD THE WEST. THIS WILL PUSH HIGHER POPS TO THE NORTH AND WEST. BY FRIDAY WE WILL BEGIN A PATTERN OF DIURNAL PRECIP CHANCES OVER THE EASTERN COUNTIES EACH DAY. TEMPS WILL START WITH HIGHS BELOW NORMAL AND LOWS NEAR NORMAL. BOTH WILL SLOWLY CLIMB THROUGH THE FORECAST PERIOD TO ABOVE NORMAL VALUES. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 74 87 73 88 74 / 70 70 50 40 30 AUSTIN BERGSTROM INTL AIRPORT 74 88 73 89 74 / 60 70 50 40 30 DEL RIO INTL AIRPORT 78 93 77 93 76 / 50 20 20 20 40 SAN ANTONIO INTL AIRPORT 74 88 75 89 74 / 50 50 40 30 30 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 AM CDT TUESDAY FOR THE FOLLOWING ZONES: BANDERA...BLANCO...BURNET...EDWARDS...GILLESPIE...KENDALL...KERR... KINNEY...LLANO...MEDINA...REAL...UVALDE. && 03/01
Hazardous weather outlook, Jun 26, 12:00 AM CDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1200 AM CDT TUE JUN 26 2007 TXZ171>173-183>194-202>209-217>225-228-261130- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1200 AM CDT TUE JUN 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... A FLASH FLOOD WATCH IS IN EFFECT FOR THE HILL COUNTRY AND AREAS ADJACENT TO THE EDWARDS PLATEAU. UNSTABLE AND MOIST AIRMASS WILL CONTINUE TO EXPAND ACROSS MOST OF SOUTH CENTRAL TEXAS OVERNIGHT. THIS WILL LEAD TO A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS THE NORTHERN PORTIONS OF SOUTH CENTRAL TEXAS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS...AND MAY CAUSE FLOODING IN URBAN AND OTHER FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ABUNDANT MOISTURE WILL REMAIN IN PLACE ACROSS THE REGION THROUGH MIDWEEK. THIS WILL LEAD TO A CHANCE FOR SHOWERS AND THUNDERSTORMS EACH DAY. SOME OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL WHICH MAY LEAD TO FLOODING IN URBAN AND OTHER FLOOD PRONE AREAS. ADDITIONAL FLASH FLOOD WATCHES MAY BE NECESSARY AS THE SITUATION UNFOLDS THROUGHOUT THE BEGINNING OF THE WEEK. THE CHANCES FOR RAIN WILL BEGIN TO LOWER THROUGH THE END OF THE WEEK WITH A MORE TYPICAL SUMMER PATTERN OF MAINLY SEA-BREEZE STORMS RETURNING BY THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 1:09 AM CDT | Flash Flood Warning | EWX | Bandera | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.